# SDR CA120426005

- Difficulty date: April 16, 2012
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Bombdr DHC8400
- Engine: Pwc PW150A
- Propeller: Rotol CR4086123F17
- System (JASC): 7921 · Engine Oil Cooler
- Part: Bypass Valve
- Part number: D2887355C
- Condition: Failed
- Location: Oil Cooler
- Stage of operation: CL
- How discovered: O
- Nature of condition: M, J
- Precautionary procedure: E, A

## Discrepancy

(CAN) FLIGHT CREW ELECTED TO DO AN AIR-RETURN AFTER SHUTTING DOWN NR 2 ENGINE IN FLIGHT DUE TO HIGH OIL TEMP AT 112 DEGREES. CREW FOLLOWED QRH AND SHUTDOWN NR 2 ENGINE.  CREW STATED THAT WHILE RISING ON CLIMB OUT, F/O BROUGHT TO HIS ATTENTION THAT THE NR 2 ENGINE WAS SHOWING A GRADUAL INCREASE IN MOT.  CAPTAIN THEN LEVELED OUT AT 5000 ALT TO FOLLOW QRH AND CONTACT TOWER.  AT THIS POINT PULLED BACK TO 20 PERCENT AND BEGAN DOING AIR RETURN AT THIS POINT FOUND THE OIL TEMP AT 119 DEGREE`S AND SHUT ENGINE DOWN.  CREW DECLARED THE EMERGENCY AND LANDED SAFELY MAINTENANCE: FURTHER TROUBLESHOOTING IN IAD REVEALED THAT MOT OF 119, DEGREE C, PUT THIS EVENT IN AREA B REF AMM TASK 05-11-00-992-802, FIGURE 603.  FOR MAINTENANCE REQUIREMENTS, REFER TO AMM TASK 05-53-00-210-814, SUBTASK 05-53-00-680-002, STEP B, 1 THROUGH 6. THEN, MAINTENANCE PERFORMED HIGH MOT TROUBLESHOOTING IAW FIM 79-00-00-810-805 AND THE OIL COOLER BYPASS VALVE WAS FOUND AT FAULT.  MAINTENANCE ALSO FOUND THAT THE LT ENGINE BYPASS DOOR WAS STUCK. THE BYPASS DOOR ACTUATOR WAS R & R AND OPS CHECKED GOOD BUT THIS PROBLEM IS NOT RELATED TO THE IFSD OF RT ENGINE.
